Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: César Camacho and Alcides Lins Neto
Title: Geometric theory of foliations
Additional book information: Translated from Portuguese by Sue E. Goodman. Birkhäuser, Boston, Basel and Stuttgart, 1985, 205 pp., $42.00. ISBN 0-8176-3139-9.

References [Enhancements On Off] (What's this?)

  • 1. A. Denjoy, Sur les courbes définies par les équations différentielles a la surface du tore, J. Math. Pures Appl. 11 (1932), 333-375.
  • 2. C. Ehresmann, Sur les espaces fibrés différentiables, C. R. Acad. Sci. Paris 224 (1947), 1611-1612. MR 20774
  • 3. C. Ehresmann and Shih Weishu, Sur les espaces feuilletés: théorème de stabilité, C. R. Acad. Sci. Paris 243 (1956), 344-346. MR 83721
  • 4. J. Franks, Anosov diffeomorphisms, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 61-93. MR 271990
  • 5. C. Godbillon, Feuilletages bibliographie 1944-1984, I.R.M.A., Strasbourg, 1985.
  • 6. C. Godbillon, Feuilletages: Études géometriques. I, II, I. R. M. A., Strasbourg, 1985, 1986. MR 1120547
  • 7. A. Haefliger, Structures feuilletées et cohomologie à valeur dans un faisceau de groupoïds, Comment. Math. Helv. 32 (1958), 249-329. MR 100269
  • 8. A. Haefliger, Variétés feuilletées, Ann. Scuola Norm. Sup. Pisa (3) 16 (1962), 367-397. MR 189060
  • 9. A. Haefliger, Travaux de Novikov sur les feuilletages, Sém. Bourbaki (1968), exposé 339.
  • 10. G. Hector and U. Hirsch, Introduction to the geometry of foliations (Parts A, B), Vieweg, Braunschweig/Wiesbaden, 1981, 1983. MR 639738
  • 11. H. Kneser, Reguläre kurvenscharen auf den ringflächen, Math. Ann. 91 (1924), 135-154. MR 1512185
  • 12. S. Novikov, Topology of foliations, Trudy Moskov. Mat. Obshch. 14 (1965), 248-278 (=Trans. Moscow Math. Soc. 14 (1965), 268-304). (Russian) MR 200938
  • 13. J. Plante, Asymptotic properties of foliations, Comment. Math. Helv. 47 (1972), 449-456. MR 322886
  • 14. H. Poincaré, Mémoire sur les courbes définies par une équation différentielle. I, II, III, IV, J. Math. Pures Appl. I (1881), II (1882), III (1885), IV (1886).
  • 15. R. Sacksteder, Foliations and pseudogroups, Amer. J. Math. 87 (1965), 79-102. MR 174061
  • 16. G. Reeb, Variétés feuilletées, feuilles voisines, C. R. Acad. Sci. Paris 224 (1947), 1613-1614. MR 20773
  • 17. G. Reeb, Sur certaines propriétés topologiques des variétés feuilletées, Hermann, Paris, 1952. MR 55692
  • 18. G. Reeb, Structures feuilletées, Differential Topology, Foliations and Gelfand-Fuks Cohomology (P. Schweitzer, ed. ), Lecture Notes in Math., vol. 652, Springer-Verlag, Berlin and New York, 1978, pp. 104-113. MR 505653
  • 19. P. Schweitzer, Counterexamples to the Seifert conjecture and opening closed leaves of foliations, Ann. of Math. (2) 100 (1974), 386-400. MR 356086
  • 20. D. Struik, A source book in mathematics 1200-1800, Princeton Univ. Press, Princeton, N. J., 1986. MR 858706

Review Information:

Reviewer: Joseph F. Plante
Journal: Bull. Amer. Math. Soc. 18 (1988), 92-97
DOI: https://doi.org/10.1090/S0273-0979-1988-15617-0
American Mathematical Society